Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 88, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 16, 2016, 2:42 PM CDT for Acadia Parish, Saint Landry Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 2:42 PM CDT (19:42 UTC)
- Expired
- Aug 16, 2016, 3:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WGUS54 KLCH 161942
FFWLCH
LAC001-097-162045-
/O.NEW.KLCH.FF.W.0088.160816T1942Z-160816T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
CENTRAL ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 345 PM CDT
* AT 241 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ALTHOUGH RADAR ESTIMATES ONLY
UP TO AN INCH OF RAIN HAS FALLEN IN THE PAST HOUR WITH THIS
ACTIVITY...THIS RAINFALL HAS THE POTENTIAL TO LEAD TO ADDITIONAL
FLASH FLOODING ON TOP OF WHAT IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROWLEY...EUNICE...IOTA...SAVOY...EGAN...MOWATA...RICHARD...
MAXIE...ESTHERWOOD AND MIDLAND.
ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3048 9258 3048 9249 3050 9248 3050 9246
3051 9246 3054 9232 3016 9228 3012 9254
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 1:08 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 16, 1:08 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 108 PM CDT TUE AUG 16 2016 .DISCUSSION... For 18z TAF issuance. && .AVIATION... Beginning to look quite a bit like yesterday, although with maybe a bit more precip over s-cntl LA. Bulk of the convection is again ongoing over the wrn 1/2 of the forecast area...mainly impacting the swrn terminals...and expect this trend to continue through the remainder of daylight hours. However tempo mentions remain all other sites as well due to the increased coverage from yesterday over Acadiana/cntl LA zones. Left vicinity mention in longer for this evening based on how long convection lasted yesterday as area remains in a very soupy and unstable airmass with little capping of note in forecast soundings. Thereafter possibly some lower clouds late tonight otherwise VFR to linger through the period. 25 && .PREV DISCUSSION... /issued 1033 AM CDT TUE AUG 16 2016/ UPDATE... Abundant moisture will once again be tapped over the western half of the area as daytime heating begins to kick off the rainfall later this morning and continuing into the afternoon. Adjusted pops upwards where HRRR and current radar are beginning to show a preferred path for rain to develop and move. Highest pops along and west of Alexandria...Iowa...Grand Chenier...and extending west into southeast Texas. Lowered pops across the eastern half of the area...where they definitely do not need the rain. Raised temperatures as well across south central Louisiana as cloud cover will not be enough to stunt rising temperatures. Looks like the rain train is ready to take off. Get ready Cameron...Calcasieu...Beaumont. Likely these areas will be the first stop. PREV DISCUSSION... /issued 654 AM CDT TUE AUG 16 2016/ AVIATION...Radar depicting a few streamer showers advancing into southwest Louisiana from the gulf waters then rapidly dissipating. Scattered showers and areas of light rain continue over southeast Texas. Models depicting a rather active shower and thunderstorm day across the region. This with moisture plentiful incoming from the gulf. Carrying TEMPO groups at all terminals for SHRA through the day along with VCTS. Stll anticipating VFR to prevail while winds remain light. PREV DISCUSSION... /issued 446 AM CDT TUE AUG 16 2016/ DISCUSSION... Rains continued to fall across southeast Texas and southern Louisiana yesterday although south central Louisiana got something of a break again yesterday. Numerous locations in south central Louisiana remain in flood and this is expected to continue today. Currently rains are moving inland around the HOU area while our next round is approaching the southwest Louisiana and southeast Texas coast. Rains will move northward with rainfall averages around one to three inches for se Texas and sw La today. South central Louisiana looks to pickup an addition 1/2 inch to about an inch. Not that it is much of a point... but rains have kept the temperatures in the 80s and this will happen again today. The frontal boundary to our northwest will begin break down by tomorrow. This will allow for moisture trapped over the region a chance to escape northward into the central United States. Therefore rain chances for everyone will begin to fall with this pattern continuing into the weekend. We look to be back into a normal summertime pattern at that time with storm development mainly during the afternoon hours and temps a bit higher. && .PRELIMINARY POINT TEMPS/POPS... AEX 88 73 88 74 / 80 40 50 30 LCH 88 75 88 75 / 80 40 60 30 LFT 89 75 88 75 / 50 40 50 20 BPT 87 76 88 76 / 80 40 60 30 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 16, 3:53 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 AM CDT TUE AUG 16 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 170900- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 353 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOOKING FOR MORE SHOWERS AND ISOLATED THUNDERSTORMS AGAIN TODAY. RAINFALL TOTALS WILL RANGE FROM ONE TO THREE INCHES. THIS IS EXPECTED TO CREATE SOME MINOR FLOODING ISSUES IN SOUTHWEST LOUISIANA AND IN URBAN AREAS IN SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAINS LOOK TO BEGIN TAPERING BACK A BIT TOMORROW AND INTO THE WEEKEND WITH THE RAINFALL PATTERN LOOKING MORE LIKE A TYPICAL SUMMERTIME REGIME FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-170900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 353 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. WINDS AND SEAS WILL BE HIGHER NEAR STORM ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS ARE EXPECTED TO CONTINUE BUT WILL BEGIN TO TAPER OFF JUST LIKE THE ACTIVITY OVER LAND AREAS. SOUTHERLY WINDS ARE EXPECTED TO REMAIN BELOW 15 KNOTS. .SPOTTER INFORMATION STATEMENT... K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:13 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
| Aug 16, 1:51 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 54 min |
| Aug 16, 3:13 PM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.